Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Binomial arithmetical rank of edge ideals of forests


Authors: Kyouko Kimura and Naoki Terai
Journal: Proc. Amer. Math. Soc. 141 (2013), 1925-1932
MSC (2010): Primary 13F55, 05C05
Published electronically: January 2, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the binomial arithmetical rank of the edge ideal of a forest coincides with its big height.


References [Enhancements On Off] (What's this?)

  • 1. M. Barile, On the arithmetical rank of the edge ideals of forests, Comm. Algebra 36 (2008), 4678-4703. MR 2473354 (2009j:13028)
  • 2. M. Barile, D. Kiani, F. Mohammadi and S. Yassemi, Arithmetical rank of the cyclic and bicyclic graphs, J. Algebra Appl. 11 (2012), no. 2, 1250039, 14 pp. MR 2925452
  • 3. M. Barile and N. Terai, Arithmetical ranks of Stanley-Reisner ideals of simplicial complexes with a cone, Comm. Algebra 38 (2010), 3686-3698. MR 2760684 (2011j:13033)
  • 4. M. Barile and N. Terai, The Stanley-Reisner ideals of polygons as set-theoretic complete intersections, Comm. Algebra 39 (2011), 621-633. MR 2773327
  • 5. V. Ene, O. Olteanu and N. Terai. Arithmetical rank of lexsegment edge ideals, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 53 (101) (2010), 315-327. MR 2777678 (2011m:13037)
  • 6. J. He and A. Van Tuyl, Algebraic properties of the path ideals of a tree, Comm. Algebra 38 (2010), 1725-1742. MR 2642022 (2011e:13028)
  • 7. K. Kimura, Arithmetical rank of Cohen-Macaulay squarefree monomial ideals of height two, J. Commut. Algebra 3 (2011), 31-46. MR 2782698
  • 8. K. Kimura, G. Rinaldo and N. Terai, Arithmetical rank of squarefree monomial ideals generated by five elements or with arithmetic degree four, to appear in Comm. Algebra.
  • 9. K. Kimura, N. Terai and K. Yoshida, Arithmetical rank of squarefree monomial ideals of small arithmetic degree, J. Algebraic Combin. 29 (2009), 389-404. MR 2496313 (2009m:13030)
  • 10. K. Kimura, N. Terai and K. Yoshida, Arithmetical rank of monomial ideals of deviation two, in Combinatorial Aspects of Commutative Algebra (V. Ene and E. Miller, eds.), Contemporary Mathematics, 502, AMS (2009), 73-112. MR 2583275 (2011c:13043)
  • 11. M. Kummini, Regularity, depth and arithmetic rank of bipartite edge ideals, J. Algebraic Combin. 30 (2009), 429-445. MR 2563135 (2010j:13040)
  • 12. G. Lyubeznik, On the local cohomology modules $ H^{i}_{\mathfrak{a}} (R)$ for ideals $ \mathfrak{a}$ generated by monomials in an $ R$-sequence, in Complete Intersections, Acireale, 1983 (S. Greco and R. Strano, eds.), Lecture Notes in Mathematics, No. 1092, Springer-Verlag, 1984, pp. 214-220. MR 775884 (86f:14002)
  • 13. M. Morales, Simplicial ideals, $ 2$-linear ideals and arithmetical rank, J. Algebra 324 (2010), 3431-3456. MR 2735392 (2011j:13028)
  • 14. P. Mongelli, The arithmetical rank of a special class of monomial ideals, preprint, arXiv:1005.2586.
  • 15. T. Schmitt and W. Vogel, Note on set-theoretic intersections of subvarieties of projective space, Math. Ann. 245 (1979), 247-253. MR 553343 (81a:14025)
  • 16. M. Varbaro, Symbolic powers and matroids, Proc. Amer. Math. Soc. 139 (2011), 2357-2366. MR 2784800

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13F55, 05C05

Retrieve articles in all journals with MSC (2010): 13F55, 05C05


Additional Information

Kyouko Kimura
Affiliation: Department of Mathematics, Faculty of Science, Shizuoka University, 836 Ohya, Suruga-ku, Shizuoka 422-8529, Japan
Email: skkimur@ipc.shizuoka.ac.jp

Naoki Terai
Affiliation: Department of Mathematics, Faculty of Culture and Education, Saga University, Saga 840-8502, Japan
Email: terai@cc.saga-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11473-5
PII: S 0002-9939(2013)11473-5
Keywords: Binomial arithmetical rank, primitive tree, tree-like system, edge ideal
Received by editor(s): June 27, 2011
Received by editor(s) in revised form: September 26, 2011
Published electronically: January 2, 2013
Communicated by: Irena Peeva
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.